AVISO IMPORTANTE


A partir del día 14 de junio de 2015, domingo, este blog dejará de ser actualizado como se ha venido haciendo hasta la fecha. La primera idea fue la de cerrar el blog, pero el deseo que que cuanto aquí se ha publicado pueda seguir siendo útil en el futuro, nos hace que mantengamos abierto el blog. Si tuviera alguna duda o quisiera hacer algún comentario, no tema hacerlo: seguiremos publicando cuantos comentarios se hagan y seguiremos contestando a las dudas que puedan surgir.
Gracias y hasta siempre.
Andrés Guerrero Serrano
-Homeópata-

lunes, 15 de agosto de 2011

Apparent life-threatening events in infants and homeopathy: An alternative explanation.

(Extraído de PubMed.com)

Hum Exp Toxicol. 2011 Jul 29. [Epub ahead of print]

Oberbaum M, Samuels N, Ben-Arye E, Amitai Y, Singer SR.

Source

Center for Integrative Complementary Medicine, Shaare Zedek Medical Center, Jerusalem, Israel.

Abstract

Background: A recent report showed increased frequency of apparent life-threatening events (ALTEs) in infants treated with the homeopathic medication GaliCol-Baby (GCB). The premise was that the ALTEs resulted from toxic effects of the drug's components. We examine an alternative explanation. Method: The toxicological literature was searched for known reactions to the various GCB components, noting doses and reported symptoms. Dosage quantities and severity of reaction to the GCB were ranked independently by two groups of physicians, and a dose-response curve was generated. Reported toxic doses and symptoms were compared with those of the GCB series. The homeopathic literature was searched as well to determine the propensity of the GCB components to cause ALTE symptoms, when given in homeopathic doses to healthy volunteers (proving). Results: Doses ingested in the GCB series were 10-13 orders of magnitude smaller than those reported to cause toxic reactions in humans. There was poor correlation between symptoms with GCB and toxic profiles of the components. A nonsignificant, inverse relationship between dose and severity of reaction was observed. Conversely, four GCB components (in homeopathic doses) had a high propensity to produce at least one of five symptoms which define ALTE, two of which had intermediate to high propensity to produce three symptoms. Conclusions: It is unlikely that the ALTE following ingestion of GCB was a toxic reaction to any of the drug's component. Homeopathic theory may explain this linkage, though further research is needed to understand the pathogenic effects of highly diluted homeopathic compounds.

No hay comentarios:

Publicar un comentario en la entrada